MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Model Number EX062003CL
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that the vascular stent delivery system was allegedly unable to load through the 6fr introducer sheath after it had successfully loaded through the guidewire.It was also alleged the outer catheter broke as it was introduced into the 6fr introducer sheath.There was no patient contact.
 
Event or Problem Description
It was reported that the vascular stent delivery system was allegedly unable to load through the 6fr introducer sheath after successfully loading over a 0.014 inch guidewire.It was also alleged that the outer catheter allegedly broke as it was introduced into the 6fr introducer sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No additional complaint has been previously reported for this lot number.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that the deployment mechanism was not activated and that the outer catheter broke during insertion.The stability sheath was found broken and delaminated in several axial positions which indicated that excessive insertion force must have been present during the attempt to pass the system through the introducer.An indication could not be found that a manufacturing related issue may have led to the event.Therefore, based on the information provided and the evaluation of the returned sample the complaint is confirmed.However, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently addressed the potential risk.The ifu states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire remove the delivery system and guidewire together.' in regards to accessories the ifu states under 'materials required': 6f (2.0 mm) or larger introducer sheath, 0.035 inch diameter guidewire and 'a 6f (2.0 mm) or larger introducer sheath is recommended.' furthermore, the ifu states: ' examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used.'.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8218069
Report Number9681442-2018-00232
Device Sequence Number1710575
Product Code NIP
UDI-Device Identifier04049519004303
UDI-Public(01)04049519004303
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberEX062003CL
Device Catalogue NumberEX062003CL
Device Lot NumberANCN3400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1